Predisone question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

momoftwoangels
Regular Member


Date Joined Jul 2007
Total Posts : 222
   Posted 10/7/2007 9:01 AM (GMT -7)   
I am on the lovely pred again. It sucks! All the fun side effects. Mood swings --- my poor family -- that I can't seem to control, ect, ect. But I had a question: I am urinating A LOT at night. I am loosing 4-5 pounds from bedtime to morning. Is this normal? I am also having night sweats, I wake up and my head is soaked, is this from the pred too? Also I am dropping from 40 mg to 20 mg in a week. Was wondering if the side effects with decrease substantially when I drop that fast. After that I do the slower 5 mg drop every two weeks. Was just hoping that the initial fast drop will get rid of these side effects. Thanks guys
Heather
Living with Crohns for 1 year. I have a wonderful husband and two beautiful little girls.
 
One blessing that came with my Crohns: I thank God for each day that I can get out of bed and take care of my girls and my home.


Roni
Veteran Member


Date Joined May 2003
Total Posts : 2480
   Posted 10/7/2007 10:03 AM (GMT -7)   
it should help. but we all know how much pred sucks. the 4-5 lbs doesn't sound normal to me. i think you should tell your doc about this.

Supermomof4
Regular Member


Date Joined Sep 2007
Total Posts : 22
   Posted 10/7/2007 11:31 AM (GMT -7)   
Yes it is normal. Night sweats can be due the inflammation of the bowel or Pred. I am on 60mg right now until my surgery. My head kills me when I take it. I found it get worse as you wean. But it only for a limited time.

KitKatBaker
Veteran Member


Date Joined Feb 2005
Total Posts : 1146
   Posted 10/7/2007 12:42 PM (GMT -7)   
I urinated a lot more when I was on pred also. Night sweats, also from pred.  You should always weigh less first thing in the morning, that's normal.  Now, if you are continually losing 4-5 pounds every night in your sleep, that I would question.
Katina
Co-Moderator Crohn's Disease Forum
Co-Moderator Ulcerative Colitis Forum
 
Asacol 6/day, Prevacid 2/day, Acidophilus Complex Probiotics, Green Tea Extract, Flax Oil
 
Help support Healingwell!!!
 


momoftwoangels
Regular Member


Date Joined Jul 2007
Total Posts : 222
   Posted 10/7/2007 12:53 PM (GMT -7)   
I am losing the weight and gaining it back the next day. I know that this is normal, and I am having to get up and pee a lot at night so I know that is why, but it just seems strange to lose that much water weight each night, normally I lose weight from night to morning but this included BM, recently it has just been peeing.... Anyway, thanks for the comments.
Heather
Living with Crohns for 1 year. I have a wonderful husband and two beautiful little girls.
 
One blessing that came with my Crohns: I thank God for each day that I can get out of bed and take care of my girls and my home.


bunnypucker
Regular Member


Date Joined Dec 2003
Total Posts : 494
   Posted 10/7/2007 1:05 PM (GMT -7)   
i have the same problem with haveinhg to pee so much during the night. im on 40 mg pred. its probably water weight you are losing but it does sound like a lot. keep yourself REALLY hydrated during the day even tho it makes you go at night. the night sweats are awful for me and i get hot flashes too so thats normal also. dropping from 40 to 20 sounds like a bad idea to me however. i know that i cant personally do that it wrecks my system and thats a really huge drop. my doc says you should never go more than 5 at a time and as you get lower you have to drop even lower amounts at a time. but if your doc is confident with it then go for it. at least youll start having less side effects. mine start to ease at around 20 mg.
 
 
bunny
Crohn's Disease Diagnosed 12/24/03 (Thats Right, Merry Christmas to me!)
Bipolar
Probable MS
 
Im 26 years old, and am currently only taking remicade, protonix and evil prednisone for my CD. am on quite the cocktail for my BP however: Geodon, Lamictal, Celexa, Buspar and Klonopin.
Im also on lipitor for high cholesterol caused by a prior BD med. and i take some meds prn for my allergies, asthma, and migrianes.
 
"We are all worms but I do believe i am a Gloworm"
^always makes me smile^
 
 
 


njmom
Veteran Member


Date Joined Apr 2006
Total Posts : 1884
   Posted 10/7/2007 5:46 PM (GMT -7)   

Are you thirsty a lot, too? Frequent urination and thirst need to be brought to your doctor's attention, because they could be a sign of kidney or other issues. 

At least you are tapering down so hopefully things will settle down, soon.

My daughter tapered more slowly, but still had frequent urination and thirst...pretty much until she tapered completely off pred.


momoftwoangels
Regular Member


Date Joined Jul 2007
Total Posts : 222
   Posted 10/7/2007 7:02 PM (GMT -7)   
I don't think that I am super thirsty, but I keep a water cup on the counter and drink from it through out the day. I probably am drinking more than normal w/o realizing it. If this continues after I drop down I will contact the nurse and let her know. They should be calling soon w/ my blood test results anyway and I could ask then. Thanks for all the responses.
Heather
Living with Crohns for 1 year. I have a wonderful husband and two beautiful little girls.
 
One blessing that came with my Crohns: I thank God for each day that I can get out of bed and take care of my girls and my home.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, December 05, 2016 1:48 PM (GMT -7)
There are a total of 2,733,104 posts in 301,081 threads.
View Active Threads


Who's Online
This forum has 151235 registered members. Please welcome our newest member, johndoss.
363 Guest(s), 20 Registered Member(s) are currently online.  Details
Tabular14, BnotAfraid, 81GyGuy, trailguy, jliggett69, mikeb2308, tickbite666, Hungrydude, jared16, Starlight*, johndoss, jabele, Mexlyme, Bosco, Bookjunkie19, ks1905, Meshawmama, Tall Allen, iPoop, LanieG


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer